- Research Article
- Open Access
Nonlocal Cauchy Problem for Nonautonomous Fractional Evolution Equations
Advances in Difference Equations volume 2011, Article number: 483816 (2011)
We investigate the mild solutions of a nonlocal Cauchy problem for nonautonomous fractional evolution equations , , in Banach spaces, where , . New results are obtained by using Sadovskii's fixed point theorem and the Banach contraction mapping principle. An example is also given.
During the past decades, the fractional differential equations have been proved to be valuable tools in the investigation of many phenomena in engineering and physics; they attracted many researchers (cf., e.g., [1–9]). On the other hand, the autonomous and nonautonomous evolution equations and related topics were studied in, for example, [6, 7, 10–20], and the nonlocal Cauchy problem was considered in, for example, [2, 5, 18, 21–26].
In this paper, we consider the following nonlocal Cauchy problem for nonautonomous fractional evolution equations
in Banach spaces, where , . The terms , are defined by
the positive functions are continuous on and
Let us assume that and is a family linear closed operator defined in a Banach space . The fractional order integral of the function is understood here in the Riemann-Liouville sense, that is,
In this paper, we denote that is a positive constant and assume that a family of closed linear satisfying
(A1) the domain of is dense in the Banach space and independent of ,
(A2) the operator exists in for any with and
(A3) There exists constant and such that
Under condition (A2), each operator , generates an analytic semigroup ,, and there exists a constant such that
where , , ().
We study the existence of mild solution of (1.1) and obtain the existence theorem based on the measures of noncompactness. An example is given to show an application of the abstract results.
Throughout this work, we set . We denote by a Banach space, the space of all linear and bounded operators on , and the space of all -valued continuous functions on .
Lemma 2.1 (see ).
For , we have(2.1)
where is a Beta function.
Let be a bounded set of seminormed linear space . The Kuratowski's measure of noncompactness (for brevity, -measure) of is defined as
From the definition, we can get some properties of -measure immediately, see ().
Lemma 2.3 (see ).
Let and be bounded sets of . Then
, if .
, where denotes the closure of .
if and only if is precompact.
, where .
, for any .
For we define
for , where .
The following lemma will be needed.
Lemma 2.4 (see ).
If is a bounded, equicontinuous set, then
, for .
Lemma 2.5 (see ).
If and there exists a such that
then is integrable and
We need to use the following Sadovskii's fixed point theorem.
Definition 2.6 (see ).
Let be an operator in Banach space . If is continuous and takes bounded, sets into bounded sets, and for every bounded set of with , then is said to be a condensing operator on .
Lemma 2.7 (Sadovskii's fixed point theorem ).
Let be a condensing operator on Banach space . If for a convex, closed, and bounded set of , then has a fixed point in .
According to , a mild solution of (1.1) can be defined as follows.
A function satisfying the equation
is called a mild solution of (1.1), where
and is a probability density function defined on such that its Laplace transform is given by
To our purpose, the following conclusions will be needed. For the proofs refer to .
Lemma 2.9 (see ).
The operator-valued functions and are continuous in uniform topology in the variables , , where , , for any . Clearly,
Moreover, we have
From the proof of Theorem 2.5 in , we can see
For , is uniformly continuous in the norm of and(2.12)
3. Existence of Solution
(B1) satisfies is measurable for all , and is continuous for a.e , and there exist a positive function and a continuous nondecreasing function such that
and set .
(B2) For any bounded sets , and ,
where is a nonnegative function, and ,
(B3) is continuous and there exists
(B4) The functions and satisfy the following condition:
where , and .
Suppose that (B1)–(B4) are satisfied, and if , then (1.1) has a mild solution on .
Define the operator by
Then we proceed in five steps.
We show that is continuous.
Let be a sequence that as . Since satisfies (B1), we have
According to the condition (A2), (2.12), and the continuity of , we have
Noting that in , there exists such that for sufficiently large. Therefore, we have
Using (2.10) and by means of the Lebesgue dominated convergence theorem, we obtain
Similarly, by (2.10) and (2.11), we have
Therefore, we deduce that
We show that maps bounded sets of into bounded sets in .
For any , we set . Now, for , by (B1), we can see
Based on (2.12), we denote that , we have
Then for any , by (A2), (2.10), (2.11), and Lemma 2.1, we have
By means of the Hölder inequality, we have
This means .
We show that there exists such that .
Suppose the contrary, that for every , there exists and , such that . However, on the other hand
Dividing both sides by and taking the lower limit as , we obtain
which contradicts (B4).
We show that is equicontinuous.
Let and . Then
It follows from Lemma 2.9, (B1), and (3.20) that .
For , from (2.10), (3.20), and (B1), we have
Similarly, by (2.10), (2.11), (B1), and Lemma 2.1, we have
We show that for every bounded set . For any , we can take a sequence such that
(cf. ). So it follows from Lemmas 2.3–2.5, 2.9, (2) in Remark 2.10, and (B2) that
Since is arbitrary, we can obtain
In summary, we have proven that has a fixed point . Consequently, (1.1) has at least one mild solution.
Our next result is based on the Banach's fixed point theorem.
(G1) There exists a positive function and a constant such that
(G2) There exists a constant such that the function defined by
Assume that (G1), (G2) are satisfied, then (1.1) has a unique mild solution.
Let be defined as in Theorem 3.1. For any , we have
Thus, from (A2), (2.10), (2.11), Lemma 2.1, we have
By the Banach contraction mapping principle, has a unique fixed point, which is a mild solution of (1.1).
4. An Example
To illustrate the usefulness of our main result, we consider the following fractional differential equation:
where , , , , is continuous function and is uniformly Hölder continuous in , that is, there exist and such that
Let and define by
Then generates an analytic semigroup .
For , , we set
Moreover, we can get
for any . Then the above equation (4.1) can be written in the abstract form as (1.1). On the other hand,
where , satisfying (B1). For any ,
Therefore, for any bounded sets , we have
Similarly, we obtain
Suppose further that
Then (4.1) has a mild solution by Theorem 3.1.
Agarwal RP, Belmekki M, Benchohra M: A survey on semilinear differential equations and inclusions involving Riemann-Liouville fractional derivative. Advances in Difference Equations 2009, 2009:-47.
Anguraj A, Karthikeyan P, N'Guérékata GM: Nonlocal Cauchy problem for some fractional abstract integro-differential equations in Banach spaces. Communications in Mathematical Analysis 2009,6(1):31-35.
El-Borai MM: Some probability densities and fundamental solutions of fractional evolution equations. Chaos, Solitons and Fractals 2002,14(3):433-440. 10.1016/S0960-0779(01)00208-9
El-Borai MM: The fundamental solutions for fractional evolution equations of parabolic type. Journal of Applied Mathematics and Stochastic Analysis 2004, (3):197-211.
Li F: Mild solutions for fractional differential equations with nonlocal conditions. Advances in Difference Equations 2010, 2010:-9.
Li F: Solvability of nonautonomous fractional integrodifferential equations with infinite delay. Advances in Difference Equations 2011, 2011:-18.
Liang J, Xiao T-J: Solutions to nonautonomous abstract functional equations with infinite delay. Taiwanese Journal of Mathematics 2006,10(1):163-172.
Mophou GM: Existence and uniqueness of mild solutions to impulsive fractional differential equations. Nonlinear Analysis: Theory, Methods & Applications 2010,72(3-4):1604-1615. 10.1016/j.na.2009.08.046
Samko SG, Kilbas AA, Marichev OI: Fractional Integrals and Derivatives: Theory and Applications. Gordon and Breach Science, New York, NY, USA; 1993:xxxvi+976.
Diagana T: Pseudo-almost automorphic solutions to some classes of nonautonomous partial evolution equations. Differential Equations & Applications 2009,1(4):561-582.
Hille E, Phillips RS: Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications. Volume 31. American Mathematical Society, Providence, RI, USA; 1957:xii+808.
Josić K, Rosenbaum R: Unstable solutions of nonautonomous linear differential equations. SIAM Review 2008,50(3):570-584. 10.1137/060677057
Kunze M, Lorenzi L, Lunardi A: Nonautonomous Kolmogorov parabolic equations with unbounded coefficients. Transactions of the American Mathematical Society 2010,362(1):169-198.
Liang J, Nagel R, Xiao T-J: Approximation theorems for the propagators of higher order abstract Cauchy problems. Transactions of the American Mathematical Society 2008,360(4):1723-1739.
Pazy A: Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences. Volume 44. Springer, New York, NY, USA; 1983:viii+279.
Xiao T-J, Liang J: The Cauchy Problem for Higher-Order Abstract Differential Equations, Lecture Notes in Mathematics. Volume 1701. Springer, Berlin, Germany; 1998:xii+301.
Xiao T-J, Liang J: Approximations of Laplace transforms and integrated semigroups. Journal of Functional Analysis 2000,172(1):202-220. 10.1006/jfan.1999.3545
Xiao T-J, Liang J: Existence of classical solutions to nonautonomous nonlocal parabolic problems. Nonlinear Analysis: Theory, Methods and Applications 2005,63(5–7):e225-e232.
Xiao T-J, Liang J: Second order differential operators with Feller-Wentzell type boundary conditions. Journal of Functional Analysis 2008,254(6):1467-1486. 10.1016/j.jfa.2007.12.012
Xiao T-J, Liang J, van Casteren J: Time dependent Desch-Schappacher type perturbations of Volterra integral equations. Integral Equations and Operator Theory 2002,44(4):494-506. 10.1007/BF01193674
Byszewski L, Lakshmikantham V: Theorem about the existence and uniqueness of a solution of a nonlocal abstract Cauchy problem in a Banach space. Applicable Analysis 1991,40(1):11-19. 10.1080/00036819008839989
Fan Z: Impulsive problems for semilinear differential equations with nonlocal conditions. Nonlinear Analysis: Theory, Methods & Applications 2010,72(2):1104-1109. 10.1016/j.na.2009.07.049
Liang J, Xiao T-J: Semilinear integrodifferential equations with nonlocal initial conditions. Computers & Mathematics with Applications 2004,47(6-7):863-875. 10.1016/S0898-1221(04)90071-5
Liang J, Liu JH, Xiao T-J: Nonlocal problems for integrodifferential equations. Dynamics of Continuous, Discrete & Impulsive Systems. Series A 2008,15(6):815-824.
Liang J, van Casteren J, Xiao T-J: Nonlocal Cauchy problems for semilinear evolution equations. Nonlinear Analysis: Theory, Methods & Applications 2002,50(2):173-189. 10.1016/S0362-546X(01)00743-X
Liu H, Chang J-C: Existence for a class of partial differential equations with nonlocal conditions. Nonlinear Analysis: Theory, Methods & Applications 2009,70(9):3076-3083. 10.1016/j.na.2008.04.009
Banaś J, Goebel K: Measures of Noncompactness in Banach Spaces, Lecture Notes in Pure and Applied Mathematics. Volume 60. Marcel Dekker, New York, NY, USA; 1980:vi+97.
Heinz H-P: On the behaviour of measures of noncompactness with respect to differentiation and integration of vector-valued functions. Nonlinear Analysis: Theory, Methods & Applications 1983,7(12):1351-1371. 10.1016/0362-546X(83)90006-8
Sadovskii B: On a fixed point principle. Functional Analysis and Its Applications 1967, 2: 151-153.
Bothe D: Multivalued perturbations of m-accretive differential inclusions. Israel Journal of Mathematics 1998, 108: 109-138. 10.1007/BF02783044
Rights and permissions
Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
About this article
Cite this article
Xiao, F. Nonlocal Cauchy Problem for Nonautonomous Fractional Evolution Equations. Adv Differ Equ 2011, 483816 (2011). https://doi.org/10.1155/2011/483816
- Probability Density Function
- Fractional Order
- Fixed Point Theorem
- Mild Solution
- Fractional Differential Equation